MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583100
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
T was reported to boston scientific corporation that a truetome jag 44 was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, after successfully completing the intubation, when the tome was used to cut the papilla, the cutting wire was fractured.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another truetome jag 44.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results the returned truetome jag 44 was analyzed, and a visual inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.Also, the working length was twisted.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.Also, it was found the working length was twisted, this problem could be caused after multiple attempts to rotate handle of the device or during the introduction of the device into the scope.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.

Brand Name
TRUETOME JAG 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21549626
Report Number3005099803-2025-00902
Device Sequence Number4419682
Product Code KNS
UDI-Device Identifier08714729858645
UDI-Public(01)08714729858645(17)260605(10)34176039
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberM00583100
Device Catalogue NumberM00583100
Device Lot Number0034176039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight67 KG